Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 74, NWS Norman, OK

July 3, 20214 counties in Oklahoma

NWS Norman, OK issued this river flood advisory at Jul 3, 2021, 6:43 AM CDT for 4 counties in Oklahoma. It was in force for 90 min.

The area

The counties it named.

The facts

Issued
Jul 3, 2021, 6:43 AM CDT (11:43 UTC)
Expired
Jul 3, 2021, 8:13 AM CDT
In force
90 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK

The radar

The Norman radar (KTLX), 109 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Canadian River near Bridgeport (BRIO2). The gauge peaked at 12.25 ft at Jul 3, 2021, 6:00 AM CDT.

actionminormoderatemajor1012141607/0307/04
Action stage
12 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07228500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 3, 5:47 AM CDT, 56 minutes earlier.

Area forecast discussion, Jul 3, 5:47 AM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Norman OK
547 AM CDT Sat Jul 3 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 259 AM CDT Sat Jul 3 2021

Scattered showers and possibly a few thunderstorms will be possible
this morning across the Red River Valley of southern Oklahoma and
northern Texas. Thunderstorm complex west of Abilene at this
typing expected to stay south of Knox City, Seymour and Archer
City areas early this morning, but development of showers and
storms near outflow farther north toward western north Texas
possible toward and after sunrise. Scattered showers and storms
also possible across southern Oklahoma and western north Texas
with heating into this afternoon near axis of higher dewpoints and
weak upslope flow. We should transition to dry conditions across
all of the forecast area this evening and overnight.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 259 AM CDT Sat Jul 3 2021

Models still depicting s/wv trough progressing through
northern/central plains tonight and Sunday, although weaker than
previous runs. Models less bullish on potential for upscale growth
of Saturday night high plains MCS and resulting MCV development.
With weak northerly flow over Oklahoma and western north Texas
Sunday into Monday, will keep pops going for potential of a weak
MCV progressing southward over our moist, uncapped environment.
These pops will be highest across western Oklahoma and adjacent
northern Texas closer to possible mid-level disturbance and deeper
moisture.

Longwave trough that has been established over the eastern half of
the country the past several days will get kicked eastward and
replaced with active branch of westerlies. At the same time, central
and western dirty ridge regime will be replaced with another
seasonally substantial ridge (heights ~594-600dam) through the
upcoming week. This will yield a general northwesterly flow
pattern for our region and periodic frontal passages. These
frontal passages will yield the best chances for organized heavy
rain episodes Wednesday/Wednesday night and again next weekend. As
a result, most daytime temperatures will remain below average,
but with the wet soils and generally upper 60 and 70s dewpoints
most days, humid conditions could have impacts.

&&

.AVIATION...
(12Z TAFS)
Issued at 543 AM CDT Sat Jul 3 2021

MVFR ceilings were linger across central and southwestern OK this
morning. Areas of brief patchy fog across central OK are also
possible. Otherwise, VFR conditions will persist through the rest
of the TAF period. Winds will veer throughout the day and become
more southwesterly towards the end of the period. There is a
chance for some showers to moves into southwestern OK and parts of
western north TX this afternoon, but confidence in any TAF sites
being impacted is low at this time.

&&

.UPPER AIR...
Issued at 305 AM CDT Fri Jul 2 2021

No Upper Air flights are planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  84  66  85  68 /  10   0  10  10
Hobart OK         82  66  86  68 /  30  10  20  30
Wichita Falls TX  85  68  89  70 /  40  10  10  20
Gage OK           85  67  86  67 /  10   0  40  40
Ponca City OK     86  66  87  67 /   0   0  10  10
Durant OK         88  65  89  67 /  40  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...11
LONG TERM....11
AVIATION...13
Hazardous weather outlook, Jul 3, 5:18 AM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
518 AM CDT Sat Jul 3 2021

OKZ004>048-050>052-TXZ083>090-041000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
518 AM CDT Sat Jul 3 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Through Tonight...

.Thunderstorms...
Scattered showers and thunderstorms will be possible again today,
mainly over southern Oklahoma and western north Texas. Severe
storms are not expected, but heavy downpours and gusty winds are
possible with some of the storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Scattered thunderstorm will be possible Sunday through Tuesday,
mainly across the western half of Oklahoma and all western north
Texas. As a weak cold front moves into the region on Wednesday,
thunderstorm chances will increase over much of the region, with
chances decreasing thereafter. No severe storms are expected, but
heavy rain that could lead to flooding will continue to be a
concern.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 9:58 PM CDTRiver Flood AdvisoryOUNPottawatomie, Seminole4 hr
Jul 3, 1:56 AM CDTRiver Flood AdvisoryOUNComanche, Cotton18 hr
Jul 3, 6:41 AM CDTRiver Flood WatchOUNCotton, Jefferson, Tillman22 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.